Alert archive / New York / River Flood Warnings in 2011

River Flood Warning 70, NWS Albany, NY

May 4, 2011Oneida County, New York

NWS Albany, NY issued this river flood warning at May 4, 2011, 8:26 AM EDT for Oneida County, New York. It was in force for 23 hr.

The area

The counties it named.

The facts

Issued
May 4, 2011, 8:26 AM EDT (12:26 UTC)
Expired
May 5, 2011, 7:27 AM EDT
In force
23 hr
Issued by
NWS Albany, NY
Flood severity
Minor

County Oneida County, NY

The radar

The Ft Drum radar (KTYX), 60 km from the middle of the area, began a volume at 12:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Mohawk River at Delta Dam (DDMN6).

Action stage
549 ft
Minor stage
551.5 ft
Moderate stage
553 ft
Major stage
554 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

476 
WGUS41 KALY 041226
FLWALY
 
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING 
NATIONAL WEATHER SERVICE ALBANY NY 
826 AM EDT WED MAY 4 2011

NYC065-050026-
/O.NEW.KALY.FL.W.0070.110504T1226Z-110506T0900Z/
/DDMN6.1.ER.110504T1100Z.110505T0000Z.110506T0300Z.UU/
826 AM EDT WED MAY 4 2011

THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A 

* FLOOD WARNING FOR 
  THE MOHAWK RIVER AT DELTA DAM.
* FROM THIS MORNING UNTIL LATE THURSDAY NIGHT.
* AT  7 AM WEDNESDAY THE STAGE WAS...551.5 FEET. 
* FLOOD STAGE IS 551.5 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER IS FORECAST TO CONTINUE RISING TO NEAR 551.7 
  FEET BY 8 PM WEDNESDAY. THE RIVER IS FORECAST TO FALL BELOW FLOOD 
  STAGE AFTER 11 PM THURSDAY.
* IMPACT...AT 551.5 FEET...DURING NAVIGATION SEASON...THE ERIE CANAL 
  MAY BE CLOSED NEAR LOCKS 20 AND 21.

&& 
 
                  FLD   OBSERVED              FORECAST
                                       8 PM  2 AM  8 AM  2 PM  8 PM
LOCATION         STG   STG  DAY TIME   WED   THU   THU   THU   THU

MOHAWK RIVER
  DELTA DAM     551.5  551.5 WED 07 AM 551.7  551.7  551.7  551.7  551.4

$$
3 follow-up statements
235 
WGUS81 KALY 041619
FLSALY
 
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE ALBANY NY 
1219 PM EDT WED MAY 4 2011

NYC091-041649-
/O.CAN.KALY.FL.W.0068.000000T0000Z-110505T0012Z/
/HDLN6.1.ER.110502T1439Z.110502T1515Z.110502T1557Z.NR/
1219 PM EDT WED MAY 4 2011

THE FLOOD WARNING IS CANCELLED FOR
  THE SACANDAGA RIVER AT STEWARTS BRIDGE.
* AT 11 AM WEDNESDAY THE STAGE WAS 9.0 FEET. 
* FLOOD STAGE IS 10.0 FEET. 
* IMPACT...AT 9.0 FEET...RIVER IS ABOUT A FOOT BELOW BANKFULL.

&& 
 
                  FLD   OBSERVED              FORECAST
                                       8 PM  2 AM  8 AM  2 PM  8 PM
LOCATION         STG   STG  DAY TIME   WED   THU   THU   THU   THU

SACANDAGA RIVER
  STEWARTS BRI  10.0    9.0 WED 11 AM   9.1   9.0   9.0   8.8   8.8

$$

NYC041-050419-
/O.CON.KALY.FL.W.0069.000000T0000Z-000000T0000Z/
/INDN6.1.ER.000000T0000Z.110506T1200Z.000000T0000Z.NO/
1219 PM EDT WED MAY 4 2011

THE FLOOD WARNING CONTINUES FOR
  THE INDIAN RIVER AT INDIAN LAKE.
* UNTIL FURTHER NOTICE. 
* AT  7 AM TUESDAY THE STAGE WAS 1653 FEET. 
* FLOOD STAGE IS 1652 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. 
* THE RIVER IS FORECAST TO CONTINUE RISING TO NEAR 1653 FEET BY  8 AM
  FRIDAY...THEN BEGIN FALLING.

&& 
 
                  FLD   OBSERVED              FORECAST
                                       8 PM  2 AM  8 AM  2 PM  8 PM
LOCATION         STG   STG  DAY TIME   WED   THU   THU   THU   THU

HUDSON RIVER
  INDIAN LAKE   1652.5 1652.9 TUE 07 AM  1652.9  1652.9  1653.0  1653.0  1653.0

$$

NYC091-115-050419-
/O.CON.KALY.FL.W.0053.000000T0000Z-000000T0000Z/
/FTEN6.3.ER.110427T1437Z.110429T2215Z.000000T0000Z.NO/
1219 PM EDT WED MAY 4 2011

THE FLOOD WARNING CONTINUES FOR
  THE HUDSON RIVER AT FORT EDWARD.
* FROM 12 PM WEDNESDAY UNTIL FURTHER NOTICE.
* AT 11 AM WEDNESDAY THE STAGE WAS 25.9 FEET. 
* FLOOD STAGE IS 26.0 FEET. 
* MODERATE FLOODING IS FORECAST. 
* FORECAST...THE RIVER IS FORECAST TO RISE ABOVE FLOOD STAGE BY 12 PM
  WEDNESDAY AND FORECAST TO CONTINUE TO RISE TO NEAR 27.2 FEET BY  8 
  AM THURSDAY.
* IMPACT...AT 27.0 FEET...WATER FLOODS RIVER ROAD IN NORTHUMBERLAND 
  AND REACHES CAMPS IN LAKE LUZERNE. IT MAY ALSO RESULT IN FLOODING 
  IN STILLWATER.

&& 
 
                  FLD   OBSERVED              FORECAST
                                       8 PM  2 AM  8 AM  2 PM  8 PM
LOCATION         STG   STG  DAY TIME   WED   THU   THU   THU   THU

HUDSON RIVER
  FORT EDWARD   26.0   25.9 WED 12 PM  26.5  26.9  27.2  27.2  27.0

$$

NYC083-091-115-050419-
/O.CON.KALY.FL.W.0047.000000T0000Z-000000T0000Z/
/SYLN6.3.ER.110425T0916Z.110430T1200Z.000000T0000Z.NR/
1219 PM EDT WED MAY 4 2011

THE FLOOD WARNING CONTINUES FOR
  THE HUDSON RIVER AT SCHUYLERVILLE.
* UNTIL FURTHER NOTICE. 
* AT 2 PM TUESDAY THE STAGE WAS 92.2 (ESTIMATED) FEET. 
* FLOOD STAGE IS 90.0 FEET. 
* MODERATE FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST. 
* THE RIVER IS FORECAST TO CONTINUE RISING TO NEAR 93.3 FEET BY  2 AM
  THURSDAY ...THEN BEGIN FALLING.
* IMPACT...AT 93.0 FEET...THERE ARE ONE TO THREE FEET OF WATER IN SOME
  AREAS CLOSE TO THE RIVER INCLUDING THE SOD FARM...WRIGHTS LOOP...
  AND FERRY LANE.

&& 
 
                  FLD   OBSERVED              FORECAST
                                       8 PM  2 AM  8 AM  2 PM  8 PM
LOCATION         STG   STG  DAY TIME   WED   THU   THU   THU   THU

HUDSON RIVER
  SCHUYLERVILL  90.0  E92.2 TUE 02 PM  93.1  93.3  93.2  93.0  93.0   

$$

NYC083-091-050419-
/O.CON.KALY.FL.W.0061.000000T0000Z-000000T0000Z/
/MCVN6.1.ER.110427T1100Z.110430T0600Z.000000T0000Z.NO/
1219 PM EDT WED MAY 4 2011

THE FLOOD WARNING CONTINUES FOR
  THE HUDSON RIVER AT MECHANICVILLE.
* FROM  2 AM THURSDAY UNTIL FURTHER NOTICE.
* AT  2 PM TUESDAY THE STAGE WAS 53.0 FEET. 
* FLOOD STAGE IS 53.0 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. 
* THE RIVER IS FORECAST TO CONTINUE RISING TO NEAR 53.1 FEET BY  8 AM
  THURSDAY...THEN BEGIN FALLING.
* IMPACT...AT 53.0 FEET...WATER FLOODS THE MECHANICVILLE WHARF

&& 
 
                  FLD   OBSERVED              FORECAST
                                       8 PM  2 AM  8 AM  2 PM  8 PM
LOCATION         STG   STG  DAY TIME   WED   THU   THU   THU   THU

HUDSON RIVER
  MECHANICVILL  53.0   53.0 TUE 02 PM  52.8  53.0  53.1  53.0  53.0    

$$

NYC113-050419-
/O.CON.KALY.FL.W.0042.000000T0000Z-000000T0000Z/
/RVRN6.3.ER.110413T1030Z.110429T2315Z.000000T0000Z.NR/
1219 PM EDT WED MAY 4 2011

THE FLOOD WARNING CONTINUES FOR
  THE SCHROON RIVER AT RIVERBANK.
* UNTIL FURTHER NOTICE. 
* AT 11 AM WEDNESDAY THE STAGE WAS 7.5 FEET. 
* FLOOD STAGE IS 7.0 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. 
* THE RIVER IS FORECAST TO CONTINUE RISING TO NEAR 8.2 FEET BY  8 AM 
  FRIDAY ...THEN BEGIN FALLING.
* IMPACT...AT 9.0 FEET...THERE IS 1 TO 2 FEET OF WATER IN HOMES AND 
  VACATION PROPERTIES NEAR WARRENSBURG.  SECTIONS OF HIGHWAY ARE 
  FLOODED ALONG THE RIGHT BANK OF RIVER MOSTLY UPSTREAM OF GAGE.

&& 
 
                  FLD   OBSERVED              FORECAST
                                       8 PM  2 AM  8 AM  2 PM  8 PM
LOCATION         STG   STG  DAY TIME   WED   THU   THU   THU   THU

SCHROON RIVER
  RIVERBANK     7.0    7.5 WED 11 AM   7.6   7.6   7.8   7.9   8.1

$$

NYC065-050418-
/O.EXT.KALY.FL.W.0070.000000T0000Z-110505T0900Z/
/DDMN6.1.ER.110504T1100Z.110504T1800Z.110505T0300Z.UU/
1219 PM EDT WED MAY 4 2011

THE FLOOD WARNING CONTINUES FOR
  THE MOHAWK RIVER AT DELTA DAM.
* UNTIL LATE TONIGHT. 
* AT 7 AM WEDNESDAY THE STAGE WAS 551.5 FEET. 
* FLOOD STAGE IS 551.5 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. 
* THE RIVER IS FORECAST TO CONTINUE RISING TO NEAR 551.8 FEET BY 2 
  PM WEDNESDAY. THE RIVER IS FORECAST TO FALL BELOW FLOOD STAGE AFTER
  11 PM WEDNESDAY.
* IMPACT...AT 552.0 FEET...TWO FEET OF WATER ARE SPILLING OVER AND 
  THERE IS MINOR FLODING OF LOWLANDS BELOW LAKE DELTA. 

&& 
 
                  FLD   OBSERVED              FORECAST
                                       8 PM  2 AM  8 AM  2 PM  8 PM
LOCATION         STG   STG  DAY TIME   WED   THU   THU   THU   THU

MOHAWK RIVER
  DELTA DAM     551.5  551.5 WED 07 AM  551.6  551.4  551.4  551.4  551.3

$$

NYC035-041-091-050418-
/O.EXT.KALY.FL.W.0062.000000T0000Z-110506T0000Z/
/SACN6.3.ER.110428T2001Z.110501T1015Z.110505T1800Z.NR/
1219 PM EDT WED MAY 4 2011

...FLOOD WARNING NOW IN EFFECT UNTIL THURSDAY EVENING... 
 
THE FLOOD WARNING CONTINUES FOR
  THE SACANDAGA RIVER AT SACANDAGA RSVR.
* UNTIL THURSDAY EVENING. 
* AT 11 AM WEDNESDAY THE STAGE WAS 773.3 FEET. 
* FLOOD STAGE IS 773.0 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. 
* THE RIVER IS FORECAST TO CONTINUE TO FALL TO BELOW FLOOD STAGE 
  AFTER  2 PM THURSDAY.
* IMPACT...AT 773.0 FEET...BOAT DOCKS AND PROPERITES ADJACENT TO THE 
  LAKE ARE FLOODED. WATER GETS CLOSE TO HOMES AND CAMPS ALONG THE 
  LAKE.

&& 
 
                  FLD   OBSERVED              FORECAST
                                       8 PM  2 AM  8 AM  2 PM  8 PM
LOCATION         STG   STG  DAY TIME   WED   THU   THU   THU   THU

RESERVOIRS
  SACANDAGA RS  773.0  773.3 WED 11 AM  773.2  773.1  773.1  773.0  772.9

$$
807 
WGUS81 KALY 042354
FLSALY
 
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE ALBANY NY 
754 PM EDT WED MAY 4 2011

NYC065-051154-
/O.EXT.KALY.FL.W.0070.000000T0000Z-110505T1856Z/
/DDMN6.1.ER.110504T1100Z.110505T0000Z.110505T1256Z.UU/
754 PM EDT WED MAY 4 2011

THE FLOOD WARNING CONTINUES FOR
  THE MOHAWK RIVER AT DELTA DAM.
* UNTIL THURSDAY AFTERNOON. 
* AT 3 PM WEDNESDAY THE STAGE WAS 551.7 FEET. 
* FLOOD STAGE IS 551.5 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. 
* THE RIVER IS FORECAST TO REMAIN NEAR 551.7 FEET THROUGH 8 
  PM WEDNESDAY. THE RIVER IS FORECAST TO FALL BELOW FLOOD STAGE AFTER
  8 AM THURSDAY.
* IMPACT...AT 551.5 FEET...DURING NAVIGATION SEASON...THE ERIE CANAL 
  MAY BE CLOSED NEAR LOCKS 20 AND 21.

&& 
 
                  FLD   OBSERVED              FORECAST
                                       8 PM  2 AM  8 AM  2 PM  8 PM
LOCATION         STG   STG  DAY TIME   WED   THU   THU   THU   THU

MOHAWK RIVER
  DELTA DAM     551.5  551.7 WED 03 PM 551.7 551.6 551.5 551.4 551.3

$$
940 
WGUS81 KALY 051127
FLSALY
 
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE ALBANY NY 
727 AM EDT THU MAY 5 2011

NYC065-051157-
/O.CAN.KALY.FL.W.0070.000000T0000Z-110505T1856Z/
/DDMN6.1.ER.110504T1100Z.110504T1900Z.110505T0615Z.UU/
727 AM EDT THU MAY 5 2011

THE FLOOD WARNING IS CANCELLED FOR
  THE MOHAWK RIVER AT DELTA DAM.
* AT 7 AM THURSDAY THE STAGE WAS 551.4 FEET...AND FALLING. 
* FLOOD STAGE IS 551.5 FEET. 
* IMPACT...AT 551.5 FEET...DURING NAVIGATION SEASON...THE ERIE CANAL 
  MAY BE CLOSED NEAR LOCKS 20 AND 21.

&& 
 
                  FLD   OBSERVED              FORECAST
                                       8 PM  2 AM  8 AM  2 PM  8 PM
LOCATION         STG   STG  DAY TIME   THU   FRI   FRI   FRI   FRI

MOHAWK RIVER
  DELTA DAM     551.5  551.4 THU 07 AM 551.1 551.0 551.0 550.9 550.9

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albany, NY wrote its last area forecast discussion before this river flood warning went out at May 4, 7:56 AM EDT, 30 minutes earlier.

Area forecast discussion, May 4, 7:56 AM EDT, 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
756 AM EDT WED MAY 4 2011

.SYNOPSIS...
A FRONTAL BOUNDARY AND AREA OF LOW PRESSURE WILL MOVE GRADUALLY
EASTWARD ACROSS NEW ENGLAND TODAY. THE LOW WILL LINGER OVER NEW
ENGLAND INTO THURSDAY NIGHT...THEN MOVE NORTHWARD INTO EASTERN
CANADA ON FRIDAY.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
AS OF 745 AM EDT...COLD FRONT CONTINUES EDGING E INTO EASTERN
BERKSHIRE CO MA...AND INTO WESTERN LITCHFIELD CO CT. THIS FRONT IS
ACCOMPANIED BY A LINE OF MOD-HVY RAIN SHOWERS...AND GUSTY W/NW
WINDS OF 20-30 MPH. ALSO...TEMPS FALL QUICKLY...ABOUT 10 DEGREES
OR MORE WITH THE FROPA.

ELSEWHERE...AREA OF STRATIFORM LIGHT TO MODERATE RAIN PERSISTS
ACROSS MUCH OF EAST CENTRAL NY. WE EXPECT PERIODS OF LIGHT TO
MODERATE RAIN TO PERSIST THROUGH LATE MORNING IN MOST
AREAS...PERHAPS EARLY AFTERNOON ACROSS WESTERN NEW ENGLAND. FOR NW
AREAS...THE RAIN WILL BE LIGHT AND MORE INTERMITTENT. AND...AS
TEMPS COOL FURTHER IN HIGHER ELEVATIONS ACROSS THE SW
ADIRONDACKS...SOME ICE PELLETS/WET SNOW COULD MIX IN.

TEMPERATURES MAY FALL A FEW MORE DEGREES ACROSS THE
REGION...BEFORE BECOMING STEADY...THEN POSSIBLY RISING AGAIN
DURING THE MID TO LATE AFTERNOON AS THE STEADIER RAIN TAPER OFF.
STILL...MUCH OF THE DAY WILL LIKELY REMAIN IN THE 40S IN MOST
AREAS...WITH EVEN SOME UPPER 30S ACROSS HIGHER ELEVATIONS. ACROSS
THE MID HUDSON VALLEY REGION AND WESTERN NEW ENGLAND...WHERE
TEMPERATURES WERE INITIALLY IN THE 50S AND 60S AHEAD OF THE
FRONT...TEMPS WILL FALL INTO THE UPPER 40S TO LOWER 50S...THEN MAY
RECOVER A BIT MORE LATE THIS AFTERNOON ACROSS THE MID HUDSON VALLEY.

SO...JUST SOME MINOR TWEAKS TO GRIDDED DATABASE BASED ON RECENT OBS.

PREVIOUS DISCUSSION FOLLOWS...

A FRONTAL BOUNDARY AND AREA OF LOW PRESSURE ARE OVER THE FORECAST
AREA WITH SHOWERS MOVING NORTHEASTWARD. SHOWERS WILL CONTINUE
ACROSS MUCH OF THE AREA INTO THE AFTERNOON HOURS AS THE BOUNDARY
AND LOW MOVE GRADUALLY EASTWARD ACROSS NEW ENGLAND TODAY. THE
SHOWERS ARE EXPECTED TO TAPER OFF FROM SOUTHWEST TO NORTHEAST THIS
AFTERNOON. WILL BE A COOL DAY WITH THE SHOWERS...CLOUDS AND THE
FRONTAL BOUNDARY MOVING TO OUR EAST. TEMPERATURES ACROSS CENTRAL
NEW YORK ARE DOWN INTO THE LOWER 40S. TEMPERATURES WILL RUN AROUND
10 TO 15 DEGREES BELOW NORMAL.

THE FLOOD WATCH REMAINS IN EFFECT FOR THE SOUTHERN ADIRONDACKS...LAKE
GEORGE SARATOGA REGION AND MOHAWK VALLEY. THE ONLY ADJUSTMENT TO THE
FLOOD WATCH WAS TO SHORTEN ITS EFFECTIVE TIME UNTIL 2 AM THURSDAY.
REFER TO HYDROLOGY FOR MORE DETAILS.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH FRIDAY NIGHT/...
AS THE UPPER TROUGH MOVES EASTWARD TONIGHT AN UPPER LOW IS EXPECTED
TO CUT OFF OVER THE REGION AND WILL HAVE A STACKED LOW PRESSURE
SYSTEM TO DEAL WITH THE REST OF THE WORK WEEK. THE SYSTEM IS
EXPECTED TO MOVE GRADUALLY NORTHWARD THROUGH THE PERIOD.

TEMPERATURES TONIGHT ARE EXPECTED TO DROP INTO THE 30S ACROSS THE
AREA WITH READINGS 10 TO 15 DEGREES BELOW NORMAL ARE EXPECTED
AGAIN THURSDAY. CLOUDS WILL DOMINATE AND THERE WILL BE A THREAT
FOR SHOWERS WITH SNOW SHOWERS FOR THE ACROSS THE HIGHER TERRAIN
PARTICULARLY THE SOUTHERN ADIRONDACKS. BRISK AND GUSTY NORTHWESTERLY
WINDS WILL DEVELOP THURSDAY AS THE LOW DEEPENS AS IT LIFTS NORTHWARD.

IT WILL BE COLD THURSDAY NIGHT WITH TEMPERATURES IN THE 30S WITH
20S ACROSS PORTIONS OF THE SOUTHERN ADIRONDACKS. CONDITIONS WILL
IMPROVE FOR FRIDAY WITH SOME SUNSHINE BUT WINDS WILL STILL BE
RATHER BRISK HOWEVER TEMPERATURES SHOULD WARM TO NEAR SEASONABLE
LEVELS.

THE GROWING SEASON STARTS MAY 5TH FOR THE MID HUDSON VALLEY...GREATER
CAPITAL DISTRICT...LAKE GEORGE SARATOGA REGION AND SOUTHERN
LITCHFIELD COUNTY.

FROST WILL BE POSSIBLE THURSDAY NIGHT INTO EARLY FRIDAY SO WILL
CONTINUE TO HIGHLIGHT IN THE HAZARDOUS WEATHER OUTLOOK. HOWEVER
FOR WEDNESDAY NIGHT INTO EARLY THURSDAY MORNING DESPITE COLD
TEMPERATURES CONDITIONS WILL NOT BE FAVORABLE FOR THE DEVELOPMENT
OF FROST SINCE WILL HAVE CLOUDS AND LIGHT NORTHWESTERLY WINDS
PERSISTING THROUGH THE NIGHT AND INCREASING TOWARD SUNRISE.

&&

.LONG TERM /SATURDAY THROUGH TUESDAY/...
CUTOFF 500 HPA LOW OVER EASTERN CANADA LIFTS OUT TO THE NORTH WITH
A CHANCE OF SHOWERS AS A WEAK TROF MOVES ACROSS THE REGION DURING
THE DAY SATURDAY. LITTLE IN THE WAY OF PRECIP...WITH AROUND 0.2
INCH FROM THE ECMWF BUT HARDLY ANY PRECIP FROM THE GFS.  HIGHS
WILL RANGE FROM THE UPPER 50S ACROSS THE ADIRONDACKS TO THE UPPER
60S IN THE HUDSON VALLEY. SATURDAY NIGHT SHOULD BE MOSTLY DRY...
JUST A SLIGHT CHANCE OF SHOWERS...WITH LOWS IN THE 30S AND LOWER
40S. THE REGION WILL BE BETWEEN TWO FRONTAL SYSTEMS ON SUNDAY
WITH A DYING COLD FRONT NORTH AND A STALLED FRONTAL BOUNDARY
WELL TO THE SOUTH. HAVE CONTINUED A CHANCE OF SHOWERS...FROM MOS
GUIDANCE...WITH MOSTLY CLOUDY SKIES AND HIGHS MOSTLY IN THE 60S.
UNSETTLED CONDITIONS CONTINUE SUNDAY NIGHT...WE HAVE REDUCED POPS
TO SLIGHT CHANCE...WITH LOWS MOSTLY IN THE 40S UNDER MOSTLY CLOUDY
SKIES. ZONAL FLOW CONTINUES ACROSS THE REGION ON MONDAY WITH PARTLY
TO MOSTLY CLOUDY SKIES...SLIGHT CHANCE POPS...AND HIGHS FROM THE
UPPER 50S TO THE UPPER 60S. THERE ARE HINTS OF A WEAK BACK DOOR
COLD FRONT DIPPING INTO OUR NORTHERN ZONES MONDAY NIGHT WITH
CHANCE POPS NORTH...SLIGHT CHANCE POPS SOUTH...MOSTLY CLOUDY
SKIES...AND LOWS FROM THE UPPER 30S TO THE MID 40S. A CHANCE OF
SOME SHOWERS LINGERS TO THE NORTH ON TUESDAY WITH DRY WEATHER
FARTHER SOUTH...WITH HIGHS IN THE 60S.

&&

.AVIATION /12Z WEDNESDAY THROUGH SUNDAY/...
A SLOW MOVING FRONTAL BOUNDARY WITH A WAVE RIDING NORTHEAST
ALONG IT WILL PRODUCE A PROLONGED PERIOD OF STEADY PCPN AND
WIDESPREAD MVFR/IFR FLIGHT CONDITIONS ACROSS THE REGION DURING
THE MORNING. CONDITIONS WILL SLOWLY IMPROVE THIS AFTERNOON WITH
VFR FLIGHT CONDITIONS BY LATE AFTERNOON OR EARLY EVENING.

FLIGHT CONDITIONS EARLY THIS WEDNESDAY MORNING WERE GENERALLY
MVFR/IFR WITH LOW STRATUS OR NIMBOSTRATUS ALONG WITH REDUCED
VISIBILITY IN RAIN AND MIST. CONDITIONS WILL SLOWLY IMPROVE
FROM WEST TO EAST LATE THIS MORNING AND EARLY THIS AFTERNOON.
THERE WERE LOTS OF LOW CLOUDS BEHIND THE FRONTAL BOUNDARY SO
CIGS WILL REMAIN MVFR FOR MUCH OF THE DAY. VISIBILITY SHOULD
IMPROVE TO VFR BY MID AFTERNOON. CIGS SHOULD BECOME VFR BY
LATE AFTERNOON.

SURFACE WINDS HAD SHIFTED TO THE WEST AT KALB AND WILL LIKELY
DO SO AT KGFL AND KPOU BY 13Z. WINDS WERE ALREADY GUSTING TO
BETWEEN 25 AND 30 KNOTS AT KALB AND ARE LIKELY TO BECOME GUSTY
AT KPOU AND KGFL AS WELL. WINDS WILL DIMINISH LATER THIS AFTER
NOON AND THIS EVENING.

OUTLOOK...
THU...VFR/MVFR...CHC -SHRAS.
THU NIGHT-FRI...VFR. NO SIG WX.
SAT-SUN...VFR. CHC -SHRA.

&&

.FIRE WEATHER...
SHOWERS WILL CONTINUE INTO THE AFTERNOON FOR MUCH OF THE AREA
AS A FRONTAL BOUNDARY AND AREA OF LOW PRESSURE MOVE GRADUALLY
EASTWARD ACROSS NEW ENGLAND TODAY. THE LOW WILL LINGER OVER NEW
ENGLAND INTO THURSDAY NIGHT...THEN MOVE NORTHWARD INTO EASTERN
CANADA ON FRIDAY.

&&

.HYDROLOGY...
AN INCH TO TWO AND A QUARTER INCHES OF RAIN HAS FALLEN THUS FAR OVER
HERKIMER AND HAMILTON COUNTIES. ADDITIONAL RAINFALL FORECAST IS
LIGHT...ONLY ANOTHER QUARTER OF AN INCH...BUT DUE TO SOME
UNCERTAINTY IN THE AMOUNT...HAVE COLLABORATED WITH NORTHEAST RIVER
FORECAST CENTER TO KEEP CURRENT RIVER FORECASTS UNTIL 12Z MODEL
RUN RESULTS...RATHER THAN BRINGING MANY FORECAST CRESTS DOWN AND
POSSIBLY BACK UP AGAIN. THAT SAID...FORECAST FOR FORT EDWARD WAS
LOWERED BUT REMAINS FORECAST TO GO BACK TO MODERATE FLOOD
STAGE...AT 27 FEET.

FLOOD WATCH REMAINS IN EFFECT THROUGH 2 AM THURSDAY MORNING FOR
THE SOUTHERN ADIRONDACKS...LAKE GEORGE SARATOGA REGION AND MOHAWK
VALLEY. IN ADDITION TO THE AREAS WHICH REMAIN ABOVE FLOOD
STAGE...SEVERAL AREAS COULD SEE RENEWED FLOODING WITH ANY INTENSE
RAINFALL THAT OCCURS. THE UPPER HUDSON WATERSHED IS VULNERABLE AND
THE HEADWATERS OF THE MOHAWK RIVER ALONG WITH THE EAST AND WEST
CANADA CREEKS MAY FLOOD AS WELL AS THE MAJOR RESERVOIRS IN THE
AREA INCLUDING DELTA...HINCKLEY...AND SACANDAGA WHICH REMAIN ABOVE
FLOOD STAGE.

FOR DETAILS ON SPECIFIC AREA RIVERS AND LAKES...INCLUDING
OBSERVED AND FORECAST RIVER STAGES AND LAKE ELEVATIONS...PLEASE
VISIT THE ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ GRAPHS ON
OUR WEBSITE.

&&

.ALY WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...FLOOD WATCH THROUGH LATE TONIGHT FOR NYZ032-033-038>043-050-
     082>084.
MA...NONE.
VT...NONE.

&&

SYNOPSIS...IAA
NEAR TERM...KL/IAA
SHORT TERM...IAA
LONG TERM...RCK
AVIATION...RCK/KL
FIRE WEATHER...
HYDROLOGY...WESTERGARD
Hazardous weather outlook, May 4, 4:51 AM EDT, 3 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBANY NY
451 AM EDT WED MAY 4 2011

NYZ032-033-038>040-042-082-051100-
NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER-SOUTHERN FULTON-
MONTGOMERY-NORTHERN WARREN-NORTHERN FULTON-
451 AM EDT WED MAY 4 2011

...FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE SOUTHERN ADIRONDACKS AND
MOHAWK VALLEY.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NYZ041-043-050-083-084-051100-
NORTHERN SARATOGA-NORTHERN WASHINGTON-SOUTHERN SARATOGA-
SOUTHEAST WARREN-SOUTHERN WASHINGTON-
451 AM EDT WED MAY 4 2011

...FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE GEORGE SARATOGA REGION.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

SCATTERED FROST IS POSSIBLE LATE THURSDAY NIGHT...FROST ADVISORIES
MAY NEED TO BE ISSUED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

CTZ013-NYZ049-052-053-059-060-064-065-051100-
SOUTHERN LITCHFIELD-EASTERN SCHENECTADY-EASTERN ALBANY-
WESTERN RENSSELAER-EASTERN GREENE-WESTERN COLUMBIA-EASTERN ULSTER-
WESTERN DUTCHESS-
451 AM EDT WED MAY 4 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE CAPITAL DISTRICT...MID
HUDSON VALLEY AND SOUTHERN LITCHFIELD COUNTY.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

SCATTERED FROST IS POSSIBLE LATE THURSDAY NIGHT...FROST ADVISORIES
MAY NEED TO BE ISSUED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

CTZ001-MAZ001-025-NYZ047-048-051-054-058-061-063-066-VTZ013>015-
051100-
NORTHERN LITCHFIELD-NORTHERN BERKSHIRE-SOUTHERN BERKSHIRE-SCHOHARIE-
WESTERN SCHENECTADY-WESTERN ALBANY-EASTERN RENSSELAER-WESTERN GREENE-
EASTERN COLUMBIA-WESTERN ULSTER-EASTERN DUTCHESS-BENNINGTON-
WESTERN WINDHAM-EASTERN WINDHAM-
451 AM EDT WED MAY 4 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EASTERN CATSKILLS...
TACONICS...BERKSHIRES...LITHCFIELD HILLS AND SOUTHERN VERMONT.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Albany, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 3, 8:58 PM EDTSpecial Weather StatementALYMontgomery32 min
May 3, 9:05 PM EDTSpecial Weather StatementALYMontgomery25 min
May 3, 9:21 PM EDTAreal Flood AdvisoryALYHamilton, Herkimer6 hr
May 3, 11:11 PM EDTRiver Flood WarningALYHamilton20 hr
May 4, 3:21 AM EDTAreal Flood AdvisoryALYHamilton, Herkimer6 hr

Nearby

River Flood Warnings in New York, 2011Every river flood warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.